... abrutly stopped giving her the Amitriptyline for five days. She began having horrible headaches and aggitation, and then I noticed my mistake. I restarted the 40mg of Amitriptyline as soon as I noticed my error. It's been two weeks now that she's been back on it, but she is still feeling horrible and experiencing terrible headaches. I have two questions: 1) Should I have started her back on a lower dose and titrated her back up to 40mg instead of just giving the 40mg right away? and 2) How long do withdrawal symptoms last?
It doesn't really matter now about titrating the dose back up - she's been on it for two weeks now so any sedation. etc from building up is past. Sounds like her system just is not liking the change and is having trouble settling back down. Hopefully this cycle will even out soon or a visit to the dr may be in order. With migraines things tend to come in cycles - try to have her calm herself down several times a day with deep breathing or relaxation listening to soft, gentle music - things to soothe her nervous system. Hope this helps - ElizaJane
Since you didn't list your daughters age, I am assuming she is a child. You also didn't list why she is on amitriptyline. Is it for depression, or sleep problems or what? It is used for many conditions. I believe you should contact her doctor first thing tomorrow & let him/her know of this new deveopment. It could be the headaches are not related at all. A lot depends on why she was on this to begin with. Err on side of caution, & let her doctor know what exactly is going on... Mary
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Aug 2011 • 2 answers
Updated 3 Jul 2014 • 6 answers
Updated 24 Jul 2013 • 1 answer
Updated 26 Feb 2017 • 2 answers
Updated 30 Jul 2017 • 2 answers